Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 26, 1998, 8:58 PM CST for Deaf Smith County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 1998, 8:58 PM CST (02:58 UTC)
- Expired
- Mar 26, 1998, 9:30 PM CST
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS1 KAMA 270259 RRA SVRAMA TXC117-270330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 858 PM CST THU MAR 26 1998 THE NATIONAL WEATHER SERVICE IN AMARILLO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...EASTERN DEAF SMITH COUNTY AT 856 PM CST...A SEVERE THUNDERSTORM WAS INDICATED BY AMARILLO WEATHER SERVICE DOPPLER RADAR 7 MILES WEST SOUTHWEST OF HEREFORD MOVING NORTHEAST AT 30 MPH. THIS STORM CAN BE EXPECTED IN THE VICINITY OF... HEREFORD BY 905 PM CST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:50 PM CST, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 26, 2:50 PM CST, 6 hours 8 minutes before
FPUS3 KAMA 262047 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CST THU MAR 26 1998 PROGRESSIVE UPR LVL WAVE CURRENTLY OVR NRN AZ THIS AFTN. MODELS HAVE SHOWN GREAT CONTINUITY EJECTING WAVE OVR NM AND THE PNHDLS. DRYLINE LOCATED OVR NWRN ZONES AND ERN PLAINS OF NM WL PUSH ACROSS THE PNHDLS TON AS THE PAC COLD FRONT CROSSES THE AREA. SUFFICIENT MSTR WL REMAIN IN PLACE WHEN UPR DYNAMICS REACH THE PNHDLS, THUS WILL BUMP 1ST PERIOD POPS TO LIKELY WITH 60S OVR WRN ZONES AND 70S OVR ERN ZONES TON AND HOLD OFF ON THE MENTION OF PSBLY SVR. SYSTEM IS EXPECTED TO SWEEP E OF PNHDLS WITH IMPROVING CONDITIONS AREA WIDE BY 18Z FRI. PNHDLS WL BE BETWEEN SYSTEMS ON SAT WHILE A FAIRLY MAJOR WAVE DEVELOPS TOWARDS THE GREAT BASIN AREA SO WL LEAVE A DRY FCST FOR SAT. BY SUN HOWEVER WAVE SHOULD BE CLOSE ENOUGH TO PNHDLS FOR THE CHC OF THUNDERSTORMS AS A SFC LOW DEVELOPS NEAR WRN NEB / NERN CO. WITH BREEZY CONDITIONS DEVELOPING ACRS THE PNHDLS. WL DROP HIGHS MONDAY INTO THE 50S AS THE FRONT CROSSES SUNDAY NIGHT THEN DRY CONDITIONS TUES AS TEMPS MODERATE SOMEWHAT WHILE SHORTWAVE RIDGING BECOMES ESTABLISHED. .AMA... TX...NONE. OK...NONE. SLATTERY
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.